Tarceva and hand problems - 1274601

4 posts / 0 new
Last post
jkcath
Tarceva and hand problems - 1274601

Hello, My wife has been on Tarceva 13 mnoths dosage started at100mg, lower to 75mg and now at 50mg. At 50 there are still bouts of Diarrhea when these occur for more than a day, she stops a Tarceva for 2 or 3 days. Is stops the diarrhea attack. We have follow this course of action for the last 6 months and the blood work was been steady. In the last 2 to 3 months she has developed a problem with her hands. They have been painful and at night they curl up into a loose fist and need to be "forced opened". Can this be from the Taceva? Any exercises at may help?

Thanks

JimC
Hi jkcath,

Hi jkcath,

I have not heard of this problem associated with Tarceva, and have not found it discussed here or elsewhere in that context. My only guess is that if she is suffering from quite a bit of diarrhea, she may be dehydrated, which could lead to muscle cramping. Is the problem less severe when she stops Tarceva and the diarrhea lets up?

I wish I had a resource to which I could refer you, but I would suggest that she follow up with her doctor to see if a cause can be determined.

Good luck resolving this issue.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>

jkcath
Hi

Hi
It maybe a little better when she is off the Tarceva. We recently return from a trip during which she was off for a number of days and also took 25mg for a few days. The problem did not to be too big of an issue during the trip. She is a needlework hobby person, in the past sometimes doing the same project for weeks would bother her hands sometimes so she switch task to avoid repetative motions.She is using a squeeze ball that we brought awhile ago when she felt that she was losing power in her hands, not sure if this is helping or hurting at this point

jkcath

JimC
Hi,

Hi,

It seems possible that these symptoms may be a sign of carpal tunnel syndrome (for which symptoms tend to be worse at night, especially at the outset) or some other issue unrelated to Tarceva. If she did little to no needlework (or other repetitive motions) while on the trip, then the lessening of symptoms may be more related to that than the lowering of the Tarceva dosage. A visit to her primary care physician or an orthopedist might uncover the cause of her symptoms.

JimC
Forum moderator

<p>I began visiting GRACE in July, 2008 when my wife Liz was diagnosed with lung cancer, and became a forum moderator in January, 2010. My beloved wife of 30 years passed away Nov. 4, 2011 after battling stage IV lung cancer for 3 years and 4 months</p>